MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY HOOK
Model Number 470183-18
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing, 8mm permanent cautery hook instrument was observed broken.There was no report of patient involvement or patient injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The 8mm permanent cautery hook (pch) instrument was analyzed and found to have a broken distal clevis at the base of the clevis.The broken piece was returned, measuring roughly 0.208# x 0.449# in size.Clevis does show abrasions or scratches on the outer surface.The component is broken and there may be potential missing pieces, but the size of the missing pieces cannot be confirmed.Components adjacent to the broken clevis do not show damage.The complaint was confirmed by failure analysis.The probable root cause of the damaged conductor wire is attributed to component susceptibility to damage through external collisions, during use, or during reprocessing.Additionally, conductor wire management issues can result in damage to the wire itself, crimp, and insulation.

Brand Name
EndoWrist
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50850396
Report Number2955842-2026-39636
Device Sequence Number9953265
Product Code NAY
UDI-Device Identifier00886874112311
UDI-Public(01)00886874112311(11)250522(10)K12250522
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470183-18
Device Catalogue Number470183
Device Lot NumberK12250522 0099
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/26/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown